Medline ® Abstract for Reference 30
of 'Pulmonary toxicity associated with antineoplastic therapy: Molecularly targeted agents'
Pulmonary toxicity associated with erlotinib.
Liu V, White DA, Zakowski MF, Travis W, Kris MG, Ginsberg MS, Miller VA, Azzoli CG
Interstitial lung disease (ILD) related to therapy with the drug gefitinib has been well reported. The adverse pulmonary effects of erlotinib are less well known. We report a case of fatal pulmonary toxicity in a patient with advanced non-small cell lung cancer who received erlotinib. He had been found to have pathologic findings of usual interstitial pneumonia (UIP) on the resected lung cancer specimen prior to receiving erlotinib. This case and other published evidence should alert physicians to the possibility of fatal erlotinib-induced ILD. Similar to reports in patients receiving gefitinib, those with pathologic findings of UIP on resected lung specimens or known pulmonary fibrosis may be at particular risk for erlotinib pulmonary toxicity.
Thoracic Oncology Service, Memorial Sloan-Kettering Cancer Center, New York, NY, USA. firstname.lastname@example.org